J Korean Soc Clin Toxicol.  2009 Dec;7(2):176-179.

A Case of Acute Psychosis after Sibutramine Ingestion

Affiliations
  • 1Department of Emergency Medicine, College of Medicine, The Catholic University of Korea, Seoul, Korea. sohak@catholic.ac.kr

Abstract

A 38-year-old woman was admitted to our hospital due to agitation, nausea, chest discomfort, tachycardia and hypertension 6h after ingesting approximately 60 capsules of sibutramine. The woman developed the clinical features of acute psychosis, including auditory hallucination, agitation and paranoid ideation, on day 2. No relevant changes were detected on the laboratory examinations or on the electrocardiogram throughout the period of hospitalization. She was treated with risperidone and benzodiazepine. The symptoms subsequently resolved completely with cessation of the provoking agent. The patient was discharged on day 7 and the follow-up revealed no sequelae for 5 months.

Keyword

Sibutramine; Psychosis

MeSH Terms

Adult
Benzodiazepines
Capsules
Cyclobutanes
Dihydroergotamine
Eating
Electrocardiography
Female
Follow-Up Studies
Hallucinations
Hospitalization
Humans
Hypertension
Nausea
Psychotic Disorders
Risperidone
Tachycardia
Thorax
Benzodiazepines
Capsules
Cyclobutanes
Dihydroergotamine
Risperidone
Full Text Links
  • JKSCT
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error